Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 25, NWS Grand Forks, ND

May 31, 2008Polk County, Red Lake County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at May 31, 2008, 5:15 PM CDT for Polk County, Red Lake County, Minnesota. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 5:15 PM CDT (22:15 UTC)
Expired
May 31, 2008, 6:15 PM CDT
In force
60 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

Counties Polk County, MN, Red Lake County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:25 PM CDTHAIL 0.7514 E Crookston, MNHAIL CONTINUED FOR ALMOST 5 MINUTES. GROUND COVERED WITH HAILSTONES.
May 31, 5:25 PM CDTHAIL 0.758 S Red Lake Falls, MNHAIL CONTINUED FOR ALMOST 5 MINUTES. GROUND COVERED WITH HAILSTONES NEAR POLK COUNTY LINE AND MARCOUX CORNER.
May 31, 5:29 PM CDTHAIL 0.756 Nw Mentor, MNNEAR MARCOUX CORNER AND RED LAKE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 312215
SVRFGF
MNC119-125-312315-
/O.NEW.KFGF.SV.W.0025.080531T2215Z-080531T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
515 PM CDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POLK COUNTY IN NORTHWEST MINNESOTA...
  SOUTHERN RED LAKE COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 615 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES
  NORTHWEST OF BROOKS TO 2 MILES NORTHEAST OF PERAULT TO 2 MILES
  NORTHWEST OF DELORME...MOVING TO THE SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BROOKS AND DELORME AT 520 PM CDT...
  DUGDALE AT 530 PM CDT...
  MENTOR AND MAPLE BAY AT 540 PM CDT...
  MCINTOSH AND ERSKINE AT 550 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4750 9567 4750 9568 4750 9618 4777 9649
      4790 9633 4790 9598 4752 9555 4751 9556
TIME...MOT...LOC 2215Z 322DEG 21KT 4782 9602 4782 9624
          4776 9631

$$
DK
4 follow-up statements
000 
WWUS53 KFGF 312225
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
525 PM CDT SAT MAY 31 2008

MNC119-125-312315-
/O.CON.KFGF.SV.W.0025.000000T0000Z-080531T2315Z/
RED LAKE MN-POLK MN-
525 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN POLK AND SOUTHERN RED LAKE COUNTIES...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTH
OF BROOKS TO 3 MILES SOUTHEAST OF PERAULT TO NEAR DUGDALE...MOVING TO
THE SOUTHEAST AT 24 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MAPLE BAY BY 535 PM CDT...
  MENTOR BY 540 PM CDT...
  MCINTOSH AND ERSKINE BY 550 PM CDT...
  FOSSTON BY 605 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHWESTERN MINNESOTA.

LAT...LON 4750 9567 4750 9568 4750 9618 4777 9649
      4790 9633 4790 9598 4752 9555 4751 9556
TIME...MOT...LOC 2225Z 322DEG 21KT 4776 9598 4778 9621
          4771 9626

$$
DTR
000 
WWUS53 KFGF 312231
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
531 PM CDT SAT MAY 31 2008

MNC119-125-312315-
/O.CON.KFGF.SV.W.0025.000000T0000Z-080531T2315Z/
RED LAKE MN-POLK MN-
531 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN POLK AND SOUTHERN RED LAKE COUNTIES...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTH
OF BROOKS TO 4 MILES EAST OF DELORME TO DUGDALE...MOVING TO THE
SOUTHEAST AT 24 MPH.

AT 525 PM...PENNY HAIL WAS REPORTED AT MARCOUX CORNER COVERING THE 
GROUND.  

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MENTOR AND MAPLE BAY BY 540 PM CDT...
  MCINTOSH AND ERSKINE BY 550 PM CDT...
  FOSSTON BY 605 PM CDT...
  WINGER BY 610 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHWESTERN MINNESOTA.

LAT...LON 4750 9567 4750 9568 4750 9618 4777 9649
      4790 9633 4790 9598 4752 9555 4751 9556
TIME...MOT...LOC 2231Z 322DEG 21KT 4773 9595 4775 9618
          4768 9623

$$

DTR
000 
WWUS53 KFGF 312245
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
545 PM CDT SAT MAY 31 2008

MNC125-312255-
/O.CAN.KFGF.SV.W.0025.000000T0000Z-080531T2315Z/
RED LAKE MN-
545 PM CDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RED LAKE COUNTY IS
CANCELLED...

AT 545 PM CDT...SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED
AREA IN SOUTHERN RED LAKE COUNTY. SO THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHWESTERN MINNESOTA.

LAT...LON 4750 9568 4750 9618 4766 9622 4773 9619
      4774 9581 4752 9555 4751 9556
TIME...MOT...LOC 2245Z 322DEG 21KT 4766 9588 4767 9608
          4758 9613

$$

MNC119-312315-
/O.CON.KFGF.SV.W.0025.000000T0000Z-080531T2315Z/
POLK MN-
545 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN POLK COUNTY...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH
OF MCINTOSH TO NEAR MENTOR TO 4 MILES SOUTHEAST OF MAPLE BAY...MOVING
TO THE SOUTHEAST AT 24 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCINTOSH BY 550 PM CDT...
  FOSSTON AND WINGER BY 605 PM CDT...
  LENGBY BY 615 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHWESTERN MINNESOTA.

LAT...LON 4750 9568 4750 9618 4766 9622 4773 9619
      4774 9581 4752 9555 4751 9556
TIME...MOT...LOC 2245Z 322DEG 21KT 4766 9588 4767 9608
          4758 9613

$$

DK
000 
WWUS53 KFGF 312313
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
613 PM CDT SAT MAY 31 2008

MNC119-312323-
/O.EXP.KFGF.SV.W.0025.000000T0000Z-080531T2315Z/
POLK MN-
613 PM CDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY WILL
EXPIRE AT 615 PM CDT...

DOPPLER RADAR INDICATED THE STORMS WERE NO LONGER SEVERE AND SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 615 PM CDT. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHWESTERN MINNESOTA.

LAT...LON 4750 9568 4750 9618 4766 9622 4773 9619
      4774 9581 4752 9555 4751 9556
TIME...MOT...LOC 2313Z 322DEG 21KT 4753 9573 4754 9593
          4745 9598

$$

DTR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:26 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 31, 2:26 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
226 PM CDT SAT MAY 31 2008

.SHORT TERM...
THIS AFTN WEATHER ABOUT AS EXPECTED...SFC LOW WHICH WAS BTWN HCO
AND YWG HAS MOVED TO JUST EAST OF GFK. AREA OF STRONGEST TSTMS
INTENSIFYING IN THIS AREA BTWN TVF AND GFK. AXIS OF HIGHER DEW PTS
(MID-UPR 50S) EXTEND IN BAND FROM TVF TO ADC-PKD SOUTHEAST. ALSO
AREA OF HIGHER DEW PTS IN THE LAKE TRAVERSE AREA UP TO NEAR FARGO
ALTHOUGH THIS AREA IS WEST OF THE MAIN WIND CONVERGENCE. SEE SWOMCD.
FZL AT 9800 FT OR SO AND BASED ON RADAR INFO AND OTHER
INFO...WOULD THINK NEED A BIT OVER 20 KFT FOR 50-55DBZ FOR PENNY
HAIL OR MORE.

VORT MAX/SFC LOW WILL MOVE SOUTHEAST AND OUT OF THE AREA EARLY
THIS EVENING WITH CLEARING.

ON SUNDAY...A SHORT WAVE WILL GO SOUTHWEST AROUND HUDSON BAY
SENDING A WEAK TROUGH SOUTHWARD INTO ERN ND/NW MN SUNDAY MIDDAY-
AFTN REACHING NR A PKD-FAR LINE AT 00Z MON. DEW PTS ARE A BIT LESS
THAN TODAY BUT TEMPS A BIT WARMER...WITH MODELS INDICATING 500 TO
1000 J/KG AVBL AT PEAK HEATING FOR A FEW CELLS TO FIRE ALONG WIND
SHIFT LINE. COORD WITH DLH AND INSERTED A LOW POP FOR TSTMS SUN
AFTN TO ACCOUNT THIS FRONT (MAINLY GFK-BDE-BJI 18-21Z AND FAR-PKD
(21Z-00Z).

WILL MAINTAIN LOW POPS SUNDAY NIGHT FAR SOUTHWESTERN FCST AREA AS
TROUGH HANGS UP OVER CNTRL ND INTO NE SD AND MOISTURE FROM NEXT
SYSTEM APPROACHES.

FOR MONDAY-TUESDAY...DIFFICULT FCST IN TERMS OF HOW PCPN AND STORM
SYSTEM WILL PLAY OUT. PER HPC DISCUSSION 12Z GFS IS OUTLIER IN
SHOWING STRONGER NRN LOW IN NE SD MONDAY AFTN AND MOVING IT EAST
QUITE FAST WITH HIGH BUILDING IN ON TUESDAY. CONSENSUS OF OTHER
MODELS INCLUDING NAM/UKMET/CANADIAN WAS FOR A BIT SLOWER SOLN AND
ALSO A BIT FARTHER SOUTH PLACEMENT OF PCPN MAX WITH HIGH PRESSURE
POSSIBLY KEEPING FAR NRN AREAS DRY. CONFIDENCE WAS HIGH ENOUGH IN
THE FAR SOUTH FOR LIKELY POPS MONDAY AFTN-MON NIGHT...WITH CHC
POPS ELSEWHERE.

.LONG TERM... /WED THROUGH SAT/
MODELS CURRENTLY SHOWING LONG TERN STARTING IN A FAIRLY ZONAL
PATTERN AND AN ACTIVE WEEK IS EXPECTED. THERE ARE SOME DISCREPANCIES
AMONGST FEATURES EARLY IN THE PERIOD...WITH THE ECMWF SHOWING AN
UPPER LEVEL LOW PUSH ACROSS SRN CANADA AND BROAD LOW PRESSURE OVER
THE CNTRL US AT THE SFC. EARLY IN THE PD...GFS IS SHOWING A SFC
HIGH OVER THE NORTHERN PLAINS...THEREFORE DRY ON WED/THU. CANADIAN
MORE CLOSELY RESEMBLES THE ECMWF...THUS LEANING TOWARD THE MORE
ACTIVE WEATHER SOLUTION AND KEEP CHANCE POPS IN THROUGH MOST OF THE
LONG TERM.

&&

.AVIATION...
A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH NW MINNESOTA AND CLEAR
SKIES PROVIDING DECENT HEATING WILL RESULT IN A VFR CUMULUS DECK
SETTING UP OVER MOST OF THE AREA BY MID AFTERNOON. EXPECT SOME RAIN
SHOWERS WITH AN ISOLATED THUNDERSTORM OR TWO...MAINLY OVER
MINNESOTA. CONDS SHOULD REMAIN VFR WITH THE EXCEPTION OF ANY HEAVIER
SHOWERS OR THUNDERSTORMS PASSING OVER THE TAF SITES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

RIDDLE/SPEICHER
Hazardous weather outlook, May 31, 6:17 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
617 AM CDT SAT MAY 31 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
617 AM CDT SAT MAY 31 2008

...SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS A PORTION OF WEST
CENTRAL MINNESOTA TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TODAY. THE MOST FAVORABLE
LOCATION FOR DEVELOPMENT WILL BE ALONG AND EAST OF THE RED RIVER
VALLEY DURING THE LATE MORNING AND AFTERNOON HOURS. A FEW STRONGER
STORMS MAY REACH SEVERE LIMITS...ESPECIALLY ACROSS THE FERGUS
FALLS...DETROIT LAKES...AND PARK RAPIDS AREA. THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH A MAJORITY OF THE
UPCOMING WORK WORK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

TG

In the hours before

Local storm report, May 31, 3:50 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
350 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             3 NE BEAULIEU           47.37N 95.76W
05/31/2008  E1.00 INCH       MAHNOMEN           MN   LAW ENFORCEMENT

            FIELDS WHITE LIKE COTTON

&&

DRIDDLE
Local storm report, May 31, 3:51 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
351 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 E NAYTAHWAUSH         47.26N 95.58W
05/31/2008  E1.00 INCH       MAHNOMEN           MN   LAW ENFORCEMENT

&&

DRIDDLE
Local storm report, May 31, 4:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
407 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             MCINTOSH                47.64N 95.89W
05/31/2008  E1.50 INCH       POLK               MN   TRAINED SPOTTER

&&

WBARRETT
Local storm report, May 31, 4:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
432 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             ROY LAKE                47.33N 95.55W
05/31/2008  E1.75 INCH       CLEARWATER         MN   AMATEUR RADIO

            COVERING GROUND

&&

DKELLENB
Local storm report, May 31, 4:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
452 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             7 WSW ST. HILAIRE       47.97N 96.35W
05/31/2008  E0.75 INCH       PENNINGTON         MN   PUBLIC

&&

WBARRETT
Local storm report, May 31, 5:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
508 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             20 E WAUBUN             47.18N 95.51W
05/31/2008  M1.00 INCH       CLEARWATER         MN   TRAINED SPOTTER

&&

HOPKINS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:06 PM CDTSevere Thunderstorm WarningFGFPennington, Polk, Red Lake54 min
May 31, 2:35 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen40 min
May 31, 2:43 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Otter Tail, Wilkin33 min
May 31, 2:46 PM CDTSevere Thunderstorm WarningFGFPennington, Polk, Red Lake44 min
May 31, 3:11 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen34 min
May 31, 3:29 PM CDTSevere Thunderstorm WarningFGFPolk61 min
May 31, 3:39 PM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Hubbard54 min
May 31, 3:44 PM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Mahnomen61 min
May 31, 3:54 PM CDTSevere Thunderstorm WarningFGFMarshall, Pennington66 min
May 31, 4:05 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen30 min
May 31, 4:48 PM CDTSevere Thunderstorm WarningFGFBecker, Clearwater42 min
May 31, 5:13 PM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail40 min
May 31, 5:56 PM CDTSevere Thunderstorm WarningFGFMahnomen32 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.